Acute poisoning due to non-steroidal anti-inflammatory drugs. Clinical features and management.

J A Vale, T J Meredith
{"title":"Acute poisoning due to non-steroidal anti-inflammatory drugs. Clinical features and management.","authors":"J A Vale, T J Meredith","doi":"10.1007/BF03259825","DOIUrl":null,"url":null,"abstract":"<p><p>Despite the widespread use of non-steroidal anti-inflammatory drugs (NSAIDs), the current number of reported cases of poisoning is small. However, with the introduction of 'over-the-counter' preparations of NSAIDs in some countries (e.g. ibuprofen in the UK and USA) an increased incidence of acute poisoning from this group of drugs can be expected. Conventionally, NSAIDs are divided into the following groups based on their chemical structure: arylpropionic acids, indole and indene acetic acids, heteroarylacetic acids, fenamates, phenylacetic acids, pyrazolones and oxicams. Unless NSAIDs are ingested in substantial overdose, acute poisoning with these agents does not usually result in significant morbidity or mortality. In most cases the clinical features are mild and confined to the gastrointestinal and central nervous systems, though acute renal failure, hepatic dysfunction, respiratory depression, coma, convulsions, cardiovascular collapse and cardiac arrest may complicate severe poisoning. Arylpropionic acid derivatives were thought initially to have a low order of toxicity in overdose but, in addition to anticipated gastrointestinal symptoms, headache, tinnitus, hyperventilation, sinus tachycardia, hypoprothrombinaemia, haematuria, proteinuria and acute renal failure have been described. In addition, drowsiness, coma, nystagmus, diplopia, hypothermia, hypotension, respiratory depression and cardiac arrest have been reported in severe cases of poisoning. Oxyphenbutazone and phenylbutazone are considerably more toxic in overdose. Complications of severe poisoning include coma, convulsions, hepatic dysfunction, acute renal failure, sodium and water retention, haematuria, cardiovascular collapse, respiratory alkalosis, metabolic acidosis, hypoprothrombinaemia and thrombocytopenia. In contrast, indomethacin appears to be much less toxic. In addition to gastrointestinal symptoms, indomethacin taken in overdose induces headache, tinnitus, dizziness, lethargy, drowsiness, confusion, disorientation and restlessness. Only 1 case of acute sulindac poisoning has been reported in the literature. A 16-year-old boy was admitted with hypokalaemia (2.2 mmol/L), transient granulocytosis and 'scanty' haematemesis after ingesting 12 g sulindac. No case of acute tolmetin poisoning have been reported. The fenamates (flufenamic acid, meclofenamic acid, mefenamic acid, tolfenamic acid) are, with the exception of mefenamic acid, not as widely prescribed as other groups of NSAIDs. In overdose, mefenamic acid may result in nausea, vomiting, diarrhoea, muscle twitching, convulsions and coma.(ABSTRACT TRUNCATED AT 400 WORDS)</p>","PeriodicalId":77871,"journal":{"name":"Medical toxicology","volume":"1 1","pages":"12-31"},"PeriodicalIF":0.0000,"publicationDate":"1986-01-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Medical toxicology","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1007/BF03259825","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

Despite the widespread use of non-steroidal anti-inflammatory drugs (NSAIDs), the current number of reported cases of poisoning is small. However, with the introduction of 'over-the-counter' preparations of NSAIDs in some countries (e.g. ibuprofen in the UK and USA) an increased incidence of acute poisoning from this group of drugs can be expected. Conventionally, NSAIDs are divided into the following groups based on their chemical structure: arylpropionic acids, indole and indene acetic acids, heteroarylacetic acids, fenamates, phenylacetic acids, pyrazolones and oxicams. Unless NSAIDs are ingested in substantial overdose, acute poisoning with these agents does not usually result in significant morbidity or mortality. In most cases the clinical features are mild and confined to the gastrointestinal and central nervous systems, though acute renal failure, hepatic dysfunction, respiratory depression, coma, convulsions, cardiovascular collapse and cardiac arrest may complicate severe poisoning. Arylpropionic acid derivatives were thought initially to have a low order of toxicity in overdose but, in addition to anticipated gastrointestinal symptoms, headache, tinnitus, hyperventilation, sinus tachycardia, hypoprothrombinaemia, haematuria, proteinuria and acute renal failure have been described. In addition, drowsiness, coma, nystagmus, diplopia, hypothermia, hypotension, respiratory depression and cardiac arrest have been reported in severe cases of poisoning. Oxyphenbutazone and phenylbutazone are considerably more toxic in overdose. Complications of severe poisoning include coma, convulsions, hepatic dysfunction, acute renal failure, sodium and water retention, haematuria, cardiovascular collapse, respiratory alkalosis, metabolic acidosis, hypoprothrombinaemia and thrombocytopenia. In contrast, indomethacin appears to be much less toxic. In addition to gastrointestinal symptoms, indomethacin taken in overdose induces headache, tinnitus, dizziness, lethargy, drowsiness, confusion, disorientation and restlessness. Only 1 case of acute sulindac poisoning has been reported in the literature. A 16-year-old boy was admitted with hypokalaemia (2.2 mmol/L), transient granulocytosis and 'scanty' haematemesis after ingesting 12 g sulindac. No case of acute tolmetin poisoning have been reported. The fenamates (flufenamic acid, meclofenamic acid, mefenamic acid, tolfenamic acid) are, with the exception of mefenamic acid, not as widely prescribed as other groups of NSAIDs. In overdose, mefenamic acid may result in nausea, vomiting, diarrhoea, muscle twitching, convulsions and coma.(ABSTRACT TRUNCATED AT 400 WORDS)

非甾体类抗炎药引起的急性中毒。临床特点及处理。
尽管非甾体抗炎药(NSAIDs)被广泛使用,但目前报告的中毒病例数量很少。然而,随着非甾体抗炎药“非处方”制剂在一些国家的引入(例如英国和美国的布洛芬),这类药物急性中毒的发生率可能会增加。传统上,非甾体抗炎药根据其化学结构分为以下几类:芳基丙酸、吲哚和吲哚乙酸、异芳基乙酸、雌胺酸、苯乙酸、吡唑啉酮和肟胺。除非非甾体抗炎药被大量过量摄入,这些药物的急性中毒通常不会导致显著的发病率或死亡率。在大多数情况下,临床特征是轻微的,局限于胃肠道和中枢神经系统,但急性肾功能衰竭、肝功能障碍、呼吸抑制、昏迷、惊厥、心血管衰竭和心脏骤停可能使严重中毒复杂化。芳丙酸衍生物最初被认为在过量时毒性较低,但除了预期的胃肠道症状外,还描述了头痛、耳鸣、换气过度、窦性心动过速、低凝血原血症、血尿、蛋白尿和急性肾功能衰竭。此外,严重中毒病例还报告嗜睡、昏迷、眼球震颤、复视、体温过低、低血压、呼吸抑制和心脏骤停。Oxyphenbutazone和phenylbutazone在过量服用时毒性更大。严重中毒的并发症包括昏迷、惊厥、肝功能障碍、急性肾功能衰竭、钠和水潴留、血尿、心血管衰竭、呼吸性碱中毒、代谢性酸中毒、低凝血酶原血症和血小板减少症。相比之下,吲哚美辛的毒性似乎要小得多。过量服用吲哚美辛除引起胃肠道症状外,还会引起头痛、耳鸣、头晕、嗜睡、精神错乱、定向障碍和烦躁不安。文献中仅报道1例急性舒林酸中毒。一名16岁男孩在摄入12g舒林酸后因低钾血症(2.2 mmol/L)、短暂性粒细胞缺乏症和“少量”呕血而入院。未见急性托尔美汀中毒病例报告。除甲芬那酸外,芬那酸类(氟芬那酸、甲氯芬那酸、甲芬那酸、甲苯芬那酸)不像其他类非甾体抗炎药那样被广泛使用。如果服用过量,甲氧胺酸可能导致恶心、呕吐、腹泻、肌肉抽搐、抽搐和昏迷。(摘要删节为400字)
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书